Skip to Content

Synthroid - can you get anxiety from hypo and hyper?

Responses (1)

Less Than Human 11 Sep 2011

"Many of the symptoms of hyperthyroidism are found in an anxiety disorder and hyperthyroidism and anxiety are often confused. Furthermore, if a hyperthyroid patient should developed a fear of some of these symptoms, such as, rapid heart beat and palpitations, a true, full-fledged anxiety order could develop as well."

The answer is a HUGE YES TO BOTH. If you are having issues with anxiety and your thyroid, definitely get a blood test, make sure your medication is at the right levels, and if you still feel anxiety afterwards, seek medical attention for that as well. Synthroid does take 4-6 weeks to get going in your system as well.

Anonymous 15 Sep 2011

thank you, you helped me with that answer too.My thyroid level has been off for the last year, keep changing my mcg and i have full blown panic and anxiety, to the point of rapid heart rate and feeling like I'm having a heart attack. just at doc Monday and in one year have gone frm taking 100mcg to 50 mcg and this wk back up to 75 mcg. I had thyroid removed about 8-9 years ago due to having 17 nodgules, no cancer. But sorry for going on, thanks. Von

Less Than Human 15 Sep 2011

My thyroid is intact, I take .88mcg daily. I have hypothyroidism and a panic disorder, anxiety through the roof.

I am glad I was able to be of some help. Goodluck!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions